| Catalog Number |
CLXUSA |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/02/2026
Type of Reportable Event
Malfunction
Event or Problem Description
The customer contacted therakos to report they experienced a drive tube leak/break with their cellex photopheresis kit ("kit") during an extracorporeal photopheresis (ecp) treatment.The customer reported an alarm #7: blood leak? (centrifuge chamber) occurred and a blood leak was observed from the drive tube.The customer reported the blood leak appeared to be coming from the top drive tube portion near the bearing.The ecp treatment was aborted and no residual blood within the kit was returned to the patient.The customer reported the patient was in stable condition.The customer will return the kit and smart card for evaluation.
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction drive tube leak/break.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.A batch record review for kit lot: p307 was conducted.There were no non-conformance's related to the complaint.This lot met all release requirements.A review of kit lot: p307 shows no trends.Trends were reviewed for complaint categories, drive tube leak/break and alarm #7: blood leak? (cent chamber) alarm.No trends were detected for these complaint categories.At the time of this report, the analysis of the returned kit and smart card is still in process.A final report will be filed when the analysis is complete.(b)(4).(b)(6).On (b)(6) 2026.
Additional Manufacturer Narrative
An investigation has been performed based on the customer complaint description and the returned kit and smart card.The received kit was intact.Visual inspection found blood on the exterior of the drive tube around the upper bearing.The drive tube bearing stop has been worn away and the bearing now appears to be lodged over what remains of the stop.The bearing could not be spun by hand.No other damage was observed to the rest of the drive tube.A pressure test was performed to determine the location of the leak.The lines leading to the drive tube were cut to separate it from the rest of the kit.A leak test confirmed a leak below where the bearing was placed.A review of smart card data confirmed the drive tube was neither damaged nor leaking as received.During lot release testing (lrt), 32 kits from lot p307 were tested with no issues reported.A material trace of the drive tube assembly and its components used to build lot p307 found no related non-conformances.A device history record (dhr) review did not result in any related nonconformances.This lot passed all lot release testing.The root cause of the damaged drive tube could not be determined.No further action is required at this time.This investigation is now complete.(b)(4).